Topological Entropy‎, ‎Distributional Chaos and the Principal‎‎ Measure of a Class of Belusov−Zhabotinskii's Reaction Models Presented by García Guirao and Lampart ‎

Document Type : Research Paper


School of Mathematics and Computer Science, Guangdong Ocean University, Zhanjiang, Guangdong, 524025, P. R. China


In this paper‎, ‎the chaotic properties of‎ ‎the following Belusov-Zhabotinskii's reaction model is explored:‎ ‎alk+1=(1-η)θ(‎alk)+(1/2) η[θ(‎al-1k)-θ(al+1k)], where k is discrete‎ ‎time index‎, ‎l is lattice side index with system size M‎, η∊ ‎[0‎, ‎1) is coupling constant and $\theta$ is a continuous map on‎ ‎W=[-1‎, ‎1]. This kind of system is a generalization of the chemical‎ ‎reaction model which was presented by García Guirao and Lampart‎ ‎in [Chaos of a coupled lattice system related with the Belusov–Zhabotinskii reaction, J. Math. Chem. 48 (2010) 159-164] and stated by Kaneko in [Globally coupled chaos violates the law of large numbers but not the central-limit theorem, Phys. Rev.‎ ‎Lett‎.65‎ (1990) ‎1391-1394]‎, ‎and it is closely related to the‎ ‎Belusov-Zhabotinskii's reaction‎. ‎In particular‎, ‎it is shown that for‎ ‎any coupling constant η ∊ [0‎, ‎1/2)‎, ‎any‎ ‎r ∊ {1‎, ‎2‎, ...} and θ=Qr‎, ‎the topological entropy‎ ‎of this system is greater than or equal to rlog(2-2η)‎, ‎and‎ ‎that this system is Li-Yorke chaotic and distributionally chaotic,‎ ‎where the map Q is defined by‎ ‎Q(a)=1-|1-2a|‎, ‎ a ∊ [0‎, ‎1], and Q(a)=-Q(-a),‎ a ∊ [-1‎, ‎0]. Moreover‎, ‎we also show that for any c‎, ‎d with‎ ‎0≤c≤ d≤ 1, ‎η=0 and θ=Q‎, ‎this system is‎ ‎distributionally (c‎, ‎d)-chaotic.‎


1. T. Y. Li and J. A. Yorke, Period three implies chaos, Amer. Math. Monthly 82 (10) (1975) 985-992.
2. L. S‎. ‎Blockdna‎ ‎W. A‎. ‎Coppel‎, ‎
Dynamics in One Dimension‎, ‎Springer‎‎Monographs in Mathematics, Springer‎, ‎Berlin‎, ‎1992.
3. R. L‎. ‎Devaney‎, ‎
An Introduction to Chaotics Dynamical Systems‎, Benjamin/Cummings‎, ‎Menlo Park‎, ‎CA‎, ‎1986.
4. ‎J. R‎. ‎Chazottes and ‎B‎. ‎ Fernandez (Eds.)‎,‎
Dynamics of Coupled Map Lattices and of Related Spatially Extended Systems, ‎Lecture Notes in Physics, vol. 671‎,Springer-Verlag Berlin Heidelberg, ‎2005.
5. J. L‎. ‎Garca Guirao‎and ‎M‎. ‎Lampart‎, ‎Chaos of a coupled lattice system‎‎related with Belusov-Zhabotinskii reaction
, J. Math. Chem. 48 (2010)‎‎159-164.
6. K‎. ‎Kaneko‎, ‎Globally coupled chaos violates law of large numbers,‎‎
Phys. Rev. Lett. 65 ‎(1990)‎‎13911394.
7. X. X‎. ‎Wu‎and ‎P. Y‎. ‎Zhu‎, ‎Li-Yorke chaos in a coupled lattice system‎‎related with Belusov-Zhabotinskii reaction, ‎
J. Math. Chem‎. ‎50 (2012)‎‎1304-1308. ‎
8. B‎. ‎Schweizer‎ and ‎J‎. ‎ Smtal‎, ‎Measures of chaos and a spectral‎ ‎decomposition of dynamical systems on the interval‎, ‎
Trans. Amer. Math.‎‎Soc. 344 (1994) ‎737-754.
9. P‎. ‎Oprocha‎and ‎P‎. ‎Wilczyński‎, ‎Shift spaces and distributional chaos, ‎
Chaos Solitons Fractals 31(2007)‎‎347-355.
10. J‎. ‎Smtal‎ and ‎M‎. ‎Stefánková‎, ‎Distributional chaos for‎ ‎triangular maps‎,
Chaos Solitons Fractals 21‎(2004) ‎‎1125-1128.
11. R‎. ‎Pikula‎, ‎On some notions of chaos in dimension zero, ‎
Colloq. Math.107‎ (2007)‎‎167-177.
12. X. X‎. ‎Wu‎ and ‎P. Y‎. ‎Zhu‎, ‎A minimal DC1 system, 
Topol. Appl. 159 ‎‎(2012) ‎150-152.‎
13. X. X‎. ‎Wu‎‎and ‎P. Y‎. ‎Zhu‎, ‎The principal measure and distributional ‎‎(p,q)-chaos of a coupled lattice system related with‎ ‎Belusov-Zhabotinskii reaction‎, ‎
J. Math. Chem‎. 50‎ (2012) ‎2439-2445.
14. J. L‎. ‎Garca Guiraodna‎ ‎M.‎ ‎Lampart‎, ‎Positive entropy of a coupled lattice system related with‎‎Belusov-Zhabotinskii reaction‎, ‎
J. Math. Chem. 48‎ (2010)‎‎66-71.
15. D. L‎. ‎Yuan‎ dna ‎J. C‎. ‎Xiong‎, ‎Densities of trajectory approximation time‎ ‎sets (in Chinese)‎, ‎
Sci. Sin. Math‎. 40 (11)‎ (2010) ‎1097-1114. ‎
16. B‎. ‎Schweizer‎, ‎A‎. ‎Sklar‎ dna ‎J‎. ‎Smtal‎, ‎Distributional (and other)‎ ‎chaos and its measurement‎, ‎
Real Anal. Exch‎. 21‎(2001) ‎495-524.
17. M‎. ‎Kohmoto‎ dna ‎Y‎. ‎Oono‎, ‎Discrete model of chemical turbulence, ‎Phys.‎‎Rev. Lett. 55‎(1985)‎‎2927-2931.
18. J. L‎. ‎Hudson‎, ‎M‎. ‎Hart‎and ‎D. Marinko‎, ‎An experimental study of multiplex‎‎peak periodic and nonperiodic oscilations in the‎ ‎Belusov-Zhabotinskii reaction‎, ‎
J. Chem. Phys. 71‎(1979)‎‎1601-1606.
19. K‎. ‎Hirakawa‎, ‎Y‎. ‎Oono‎ and ‎H‎. ‎Yamakazi‎, ‎Experimental study on chemical‎‎turbulence II‎, ‎
J. Phys. Soc. Jap. 46 (1979)‎‎721-728.
20. J. L‎. ‎Hudson‎, ‎K. R‎. ‎Graziani‎and ‎R. A‎. ‎Schmitz‎, ‎Experimental evidence of‎‎chaotic states in the Belusov-Zhabotinskii reaction, ‎
J. Chem. Phys. 67‎(1977)‎‎3040-3044.
21. G. Chen and ‎S. T‎. ‎Liu‎, ‎On spatial periodic orbits and spatial chaos, ‎
Int. J. Bifur. Chaos 13‎ (2003)‎‎935-941.
22. L‎. ‎Alsedaà‎, ‎J‎. ‎Llibre dna‎‎M‎. ‎Misiurewicz‎,
Combinatorial Dynamics and Entropy in Dimension One, 2nd ed., Advanced Series in Nonlinear Dynamics‎ ‎5‎, ‎World Scientific‎, ‎Singapore‎, 1993.
23. R‎. ‎Li‎, ‎A note on the three versions of distributional‎‎chaos‎, ‎
Commun. Nonlinear Sci. Numer. Simulat. 16‎(2011)‎‎1993-1997.
24. R‎. ‎Li‎, ‎Comment on‎“‎A note on the principal‎‎measure and distributional (p‎, ‎q)-chaos of a coupled lattice system‎ ‎related with Belusov-Zhabotinskii reaction”, ‎
J. Math. Chem.52 (2014) ‎775-780.
25. S. Roth‎, ‎Dynamics on dendrites with closed endpoint sets,‎‎
Nonlinear Analysis 195‎ (2020) ‎111745.
26. Z. Roth‎, ‎Distributional chaos and dendrites‎,
Int.‎ ‎J. Bifurcation Chaos 28 (14) (2018) ‎1850178.‎
27. J. L. G. Guirao and ‎M. Lampart‎, ‎Relations between‎‎distributional‎, ‎Li-Yorke and chaos‎, ‎
Chaos, Solitons Fractals 28 ‎(2006) ‎788-792.‎
28. F‎. ‎Blanchard‎, ‎E‎. ‎Glasner‎, ‎S‎. ‎Kolyada and A‎. ‎Maass‎, ‎On Li-Yorke‎ ‎pairs‎, ‎
J. Reine Angew. Math. 547‎(2002) ‎51-68.‎
29. T‎. Downarowicz‎, Positive topological entropy implies chaos DC2, ‎
Proc. Amer. Math. Soc. 142 ‎(2014) ‎137-149.‎
30. J‎. Smítal‎, Chaotic functions with zero topological entropy, 
Trans. Amer. Math. Soc. 297‎ (1986) ‎269-282.
31. G‎. ‎L‎. ‎Forti‎, ‎L‎. ‎Paganoni‎dna ‎J‎. ‎Smítal‎, ‎Dynamics of homeomorphisms‎‎on minimal sets generated by triangular mappings‎,
Bull. Austral.‎‎Math. Soc. 59‎ (1999) 1-20
32. N‎. ‎Franzová‎ and ‎J‎. ‎Smítal‎, ‎Positive sequence topological‎ ‎entropy characterizes chaotic maps‎, ‎
Proc. Amer. Math. Soc. 112 (1991)‎‎1083-1086.